Alert archive / Missouri / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 192, NWS St. Louis, MO

June 30, 2023Jefferson County, Saint Louis County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 30, 2023, 6:05 PM CDT for Jefferson County, Saint Louis County, Missouri. It was in force for 40 min. 28 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2023, 6:05 PM CDT (23:05 UTC)
Expired
Jun 30, 2023, 6:45 PM CDT
In force
40 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:05 PM CDTHAIL 1.52 Nne Eureka, MO
Jun 30, 6:05 PM CDTHAIL 1.52 Nne Eureka, MO
Jun 30, 6:06 PM CDTHAIL 1.751 Wsw Eureka, MOHalf dollar size and larger hail in Eureka, Legends area.
Jun 30, 6:06 PM CDTHAIL 1.751 Wsw Eureka, MOHalf dollar size and larger hail in Eureka, Legends area.
Jun 30, 6:08 PM CDTHAIL 11 E Eureka, MO
Jun 30, 6:08 PM CDTHAIL 11 E Eureka, MO
Jun 30, 6:10 PM CDTHAIL 11 Ene Eureka, MO
Jun 30, 6:10 PM CDTHAIL 11 Ene Eureka, MO
Jun 30, 6:12 PM CDTHAIL 1.752 Ne Pacific, MOReport from mPING: Golf Ball (1.75 in.).
Jun 30, 6:12 PM CDTHAIL 1.752 Ne Pacific, MOReport from mPING: Golf Ball (1.75 in.).
Jun 30, 6:16 PM CDTTSTM WND DMG3 Nw Parkdale, MOLarge tree blow over.
Jun 30, 6:16 PM CDTTSTM WND DMG3 Nw Parkdale, MOLarge tree blow over.
Jun 30, 6:28 PM CDTTSTM WND DMGHigh Ridge, MO5 trees the size of power poles blown down in High Ridge, MO.
Jun 30, 6:28 PM CDTTSTM WND DMGHigh Ridge, MO5 trees the size of power poles blown down in High Ridge, MO.
Jun 30, 6:29 PM CDTHAIL 12 Ssw Ballwin, MOReport from mPING: Quarter (1.00 in.).
Jun 30, 6:29 PM CDTHAIL 12 Ssw Ballwin, MOReport from mPING: Quarter (1.00 in.).
Jun 30, 6:39 PM CDTTSTM WND DMG1 Ene Oakville, MOCorrects previous tstm wnd dmg report from 1 ENE Oakville. Report from mPING: Trees uprooted or snapped; Roof blown off. Time estimated from radar.
Jun 30, 6:39 PM CDTTSTM WND DMG1 Ene Oakville, MOCorrects previous tstm wnd dmg report from 1 ENE Oakville. Report from mPING: Trees uprooted or snapped; Roof blown off. Time estimated from radar.
Jun 30, 6:39 PM CDTTSTM WND DMG1 Ne Oakville, MOCorrects previous tstm wnd dmg report from 1 NE Oakville. 3 limbs down and flagpole bent over.
Jun 30, 6:39 PM CDTTSTM WND DMG1 Ne Oakville, MOCorrects previous tstm wnd dmg report from 1 NE Oakville. 3 limbs down and flagpole bent over.
Jun 30, 6:41 PM CDTTSTM WND DMGArnold, MONumerous tree branches up to 4 inches in diameter littered the ground.
Jun 30, 6:41 PM CDTTSTM WND DMGArnold, MONumerous tree branches up to 4 inches in diameter littered the ground.
Jun 30, 6:45 PM CDTTSTM WND DMG1 Nw Arnold, MOAn eighteen-wheeler fell on its side in the Walmart parking lot in Arnold, Missouri, next to a heavily damaged fireworks tent.
Jun 30, 6:45 PM CDTTSTM WND DMG1 Nw Arnold, MOAn eighteen-wheeler fell on its side in the Walmart parking lot in Arnold, Missouri, next to a heavily damaged fireworks tent.
Jun 30, 6:50 PM CDTTSTM WND DMG1 S Mehlville, MO12-inch diameter trees limbs were thrown 40 ft.
Jun 30, 6:50 PM CDTTSTM WND DMG1 S Mehlville, MO12-inch diameter trees limbs were thrown 40 ft.
Jun 30, 6:52 PM CDTTSTM WND DMG1 Ne Oakville, MO3 limbs down and flagpole bent over.
Jun 30, 6:55 PM CDTTSTM WND DMG1 Ene Oakville, MOReport from mPING: Trees uprooted or snapped; Roof blown off. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 3:53 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2023-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2023-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-484 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

451 
WUUS53 KLSX 302305
SVRLSX
MOC099-189-302345-
/O.NEW.KLSX.SV.W.0192.230630T2305Z-230630T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
605 PM CDT Fri Jun 30 2023

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Northern Jefferson County in east central Missouri...
  Southwestern St. Louis County in east central Missouri...

* Until 645 PM CDT.

* At 604 PM CDT, a severe thunderstorm was located over Eureka,
  moving east at 25 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Wildwood, Ballwin, Kirkwood, Arnold, Manchester, Crestwood, Eureka,
  Ellisville, Sunset Hills, Des Peres, Pacific, Valley Park, Fenton,
  Byrnes Mill, Lakeshire, High Ridge, Affton, Murphy, Lemay, and
  Mehlville.

This includes the following highways...
 Interstate 44 in Missouri between exits 261 and 277.
 Interstate 55 in Missouri between exits 187 and 191.

This also includes Route 66 State Park, Castlewood State Park, and
Mastodon Historic Site.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.

&&

LAT...LON 3851 9027 3844 9029 3842 9030 3838 9035
      3836 9036 3834 9049 3840 9074 3855 9073
      3861 9057 3854 9027 3853 9027 3853 9026
TIME...MOT...LOC 2304Z 283DEG 20KT 3853 9061 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gosselin
3 follow-up statements
617 
WWUS53 KLSX 302308
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
608 PM CDT Fri Jun 30 2023

MOC099-189-302345-
/O.CON.KLSX.SV.W.0192.000000T0000Z-230630T2345Z/
Jefferson MO-St. Louis MO-
608 PM CDT Fri Jun 30 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN JEFFERSON AND SOUTHWESTERN ST. LOUIS COUNTIES...

At 608 PM CDT, a severe thunderstorm was located near Eureka, moving
east at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters reported ping ball sized hail in 
         Eureka.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Wildwood, Ballwin, Kirkwood, Arnold, Manchester, Crestwood, Eureka,
Ellisville, Sunset Hills, Des Peres, Pacific, Valley Park, Fenton,
Byrnes Mill, Lakeshire, High Ridge, Affton, Murphy, Lemay, and
Mehlville.

This also includes Route 66 State Park, Castlewood State Park, and
Mastodon Historic Site.
 
This includes the following highways...
 Interstate 44 in Missouri between exits 261 and 277.
 Interstate 55 in Missouri between exits 187 and 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.

&&

LAT...LON 3851 9027 3844 9029 3842 9030 3838 9035
      3836 9036 3834 9049 3840 9074 3855 9073
      3861 9057 3854 9027 3853 9027 3853 9026
TIME...MOT...LOC 2308Z 283DEG 20KT 3852 9058 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gosselin
081 
WWUS53 KLSX 302324
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
624 PM CDT Fri Jun 30 2023

MOC099-189-302345-
/O.CON.KLSX.SV.W.0192.000000T0000Z-230630T2345Z/
Jefferson MO-St. Louis MO-
624 PM CDT Fri Jun 30 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN JEFFERSON AND SOUTHWESTERN ST. LOUIS COUNTIES...

At 623 PM CDT, a severe thunderstorm was located over Murphy, moving
east at 25 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Wildwood, Ballwin, Kirkwood, Arnold, Manchester, Crestwood, Eureka,
Ellisville, Sunset Hills, Des Peres, Pacific, Valley Park, Fenton,
Byrnes Mill, Lakeshire, High Ridge, Affton, Murphy, Lemay, and
Mehlville.

This also includes Route 66 State Park, Castlewood State Park, and
Mastodon Historic Site.
 
This includes the following highways...
 Interstate 44 in Missouri between exits 261 and 277.
 Interstate 55 in Missouri between exits 187 and 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.

&&

LAT...LON 3851 9027 3844 9029 3842 9030 3838 9035
      3836 9036 3834 9049 3840 9074 3855 9073
      3861 9057 3854 9027 3853 9027 3853 9026
TIME...MOT...LOC 2323Z 283DEG 20KT 3850 9047 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Gosselin
472 
WWUS53 KLSX 302333
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
633 PM CDT Fri Jun 30 2023

MOC099-189-302345-
/O.CON.KLSX.SV.W.0192.000000T0000Z-230630T2345Z/
Jefferson MO-St. Louis MO-
633 PM CDT Fri Jun 30 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN JEFFERSON AND SOUTHWESTERN ST. LOUIS COUNTIES...

At 633 PM CDT, a severe thunderstorm was located over Concord, moving
east at 25 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail.

SOURCE...Trained weather spotters reported trees down in High Ridge.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Wildwood, Ballwin, Kirkwood, Arnold, Manchester, Crestwood, Eureka,
Ellisville, Sunset Hills, Des Peres, Valley Park, Fenton, Byrnes
Mill, Lakeshire, High Ridge, Affton, Murphy, Lemay, Mehlville, and
Oakville.

This also includes Route 66 State Park, Castlewood State Park, and
Mastodon Historic Site.
 
This includes the following highways...
 Interstate 44 in Missouri between exits 266 and 277.
 Interstate 55 in Missouri between exits 187 and 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.

&&

LAT...LON 3851 9027 3844 9029 3842 9030 3838 9035
      3836 9036 3834 9049 3847 9058 3855 9064
      3861 9057 3854 9027 3853 9027 3853 9026
TIME...MOT...LOC 2333Z 283DEG 20KT 3849 9040 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Gosselin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:36 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 30, 2:36 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
236 PM CDT Fri Jun 30 2023

.SHORT TERM...  (Through Late Saturday Night)
Issued at 234 PM CDT Fri Jun 30 2023

Earlier today, an MCS made its way across southern Iowa and northern
Missouri into north-central Illinois. As that MCS moved eastward,
an outflow boundary moved south and is interacting with a surface
boundary stretching across central Missouri. Along that boundary
there is a strong gradient of surface based CAPE. Convective
initiation is expected between now and 23Z and along and south of
the Missouri River as the outflow continues to interact with that
frontal boundary. Thunderstorms are expected to follow that CAPE
gradient and frontal boundary and travel southeast across central
Missouri into south-central Illinois. As of 19:20Z, current ACARS
soundings at STL are showing over surface base CAPE values nearing
4000 J/kg. With sufficient instability and 35 knots of 0-6km
shear, these storms could become strong to severe with the main
threat being strong winds and large hail. The storm threat looks
to be out of the area by the evening hours.

Hot and humid conditions will continue through the evening as dew
points from central Missouri through south-central Illinois are in
the mid to upper 70s. Temperatures are continuing to climb and are
expected to hit the upper 90s and low 100s by peak heating with heat
indexes between 105-110 degrees. The outflow boundary did keep
temperatures cooler across northern Missouri and west-central
Illinois where temperatures will struggle to reach 90 degrees. The
heat advisory continues near and south of the I-70 corridor and is
in effect through 8PM tonight.

Overnight the low level jet will ramp up and surge moisture into the
area just as a mid-level disturbance moves across the Mid-
Mississippi River Valley, providing another chance for showers and
thunderstorms through Saturday morning along and near the stalled
frontal boundary. The boundary is forecast to stall somewhere across
the northern 3rd of Missouri. With most unstable CAPE values around
2000 J/kg and strong moisture convergence, overnight rainfall looks
promising with some locations could receive an inch or more of
rain.

By Saturday afternoon, the surface low pressure system that is
associated with the stalled surface boundary will begin to move
eastward into western Missouri. The surface boundary will slowly
shift north, leaving much of the CWA in the warm sector. With the
area being in the warm sector, instability will ramp up throughout
the day. It is important to note that if the overnight showers
linger further into the morning, instability across northern
Missouri may be limited. However, in southeast Missouri and south-
central Illinois, current guidance has most unstable CAPE values
in excess of 2500 J/kg with 1-6km shear greater than 30kts. This
environment will be more than enough to support strong to severe
storms Saturday afternoon through the early evening. The greatest
threats are expected to be strong and damaging winds and large
hail. It looks as if LCL heights will remain rather high, limiting
the tornado potential.

Another round of showers and thunderstorms is forecast late Saturday
night into Sunday as the surface low pressure system finally makes
its way east and brings a cold front through the area.

MMG/Carney

.LONG TERM...  (Sunday through Next Friday)
Issued at 234 PM CDT Fri Jun 30 2023

Deterministic guidance remains in good agreement with respect to the
late weekend-early week forecast.  The short wave should be passing
overhead in the wake of the cold front on Sunday which is likely to
continue to produce enough synoptic-scale lift for more convection.
Current indications are that lower instability and shear values than
today and Saturday should really cut down on the chances for severe
weather, but MUCAPE values in excess of 1000 J/Kg still support the
inclusion of thunderstorms in the forecast.  Weak ridging builds
across the Mid Mississippi Valley on Monday, so we should stay
largely dry on Monday, though an isolated thunderstorm isn't out of
the question.  With somewhat cooler air moving in and the potential
for clouds/convection on Sunday, highs will likely stay in the
80s...and could be suppressed into the 70s in west central and south
central Illinois where there is more likely to occur.  With fewer
clouds and showers around on Monday, strong July sunshine should let
highs rebound back into the upper 80s to mid 90s.

The forecast becomes less certain for Tuesday through Friday as at
least two short wave troughs, and possibly an MCV two, move across
the Midwest.  LREF cluster analysis implies decreasing certainty in
the forecasts as the number of clusters increases from 2 or 3
solutions for Sunday/Monday, to 3-4 solutions for the rest of the
week.  Additionally, the differences in the clusters are minor for
Sunday/Monday and are primarily with the amplitude of the ridge
upstream of Sunday's short wave.  The number of clusters increases
to 3-4 for Tuesday-Friday, and the differences between clusters
becomes more pronounced.  EOF patterns suggest both timing and
amplitude differences in the weather pattern, particularly with
respect to a deepening long wave trough over the eastern U.S. toward
the end of the period.  Temperature spreads on the box and whisker
plots increase correspondingly toward the end of the week as well.
However, the pattern does favor warmer temperatures
Tuesday/Wednesday ahead of the long wave trough, trending cooler
Thursday/Friday with more clouds and precip associated with the
trough.

Carney

&&

.AVIATION...  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1240 PM CDT Fri Jun 30 2023

The primary concern over the next 24-30 hours is thunderstorm
activity. An outflow boundary continues to sink slowly south
toward the I-70 corridor early this afternoon. Expect this
boundary to stall and become a focus for thunderstorm development
later this afternoon/early evening. Hot and humid air locked in
across the area, the atmosphere is very unstable, and any
thunderstorms that do develop will likely be capable of producing
surface wind gusts in excess of 50kts and large hail. Coverage and
timing of storms remains uncertain though, but the most likely
corridor stretches along the I-70 corridor in Missouri and across
southwest/south central Illinois. Additional thunderstorm
development looks likely late in the evening/overnight as a low
level jet develops and intersects the boundary left from this
afternoon/evening's storms. The overnight storms may be more
widespread, particularly across northeast Missouri into west
central Illinois...although they probably won't be as strong.
After a Saturday morning lull in the action, more strong/severe storms
look likely Saturday afternoon. Outside of thunderstorms, VFR
conditions are expected to prevail.

Carney

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     77  94  73  86 /  50  70  70  60
Quincy          71  86  68  83 /  70  70  80  60
Columbia        73  89  69  87 /  40  70  70  40
Jefferson City  74  92  69  89 /  50  70  60  40
Salem           73  93  69  86 /  60  60  70  70
Farmington      73  97  69  89 /  30  70  50  50

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for Audrain MO-Boone
     MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
     Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds
     MO-Saint Charles MO-Saint Francois MO-Saint Louis City MO-
     Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.

IL...Heat Advisory until 7 PM CDT this evening for Bond IL-Calhoun IL-
     Clinton IL-Jersey IL-Madison IL-Marion IL-Monroe IL-
     Randolph IL-Saint Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Jun 30, 2:59 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
259 PM CDT Fri Jun 30 2023

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-012000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
259 PM CDT Fri Jun 30 2023

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are expected tonight. Some of the storms
could be severe...primarily this evening. Wind gusts up to 70 mph and
2 inch diameter hail are the primary threats with storms this
evening. More storms are likely overnight tonight. Large hail will
be a continuing threat with the overnight storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are likely again on Saturday, mainly in the afternoon.
Some storms on Saturday could produce large hail and damaging winds.
The chance for storms continues on Sunday, and again Tuesday through
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this evening.

Carney

In the hours before

Local storm report, Jun 30, 4:54 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
454 PM CDT Fri Jun 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     Hail             1 WNW Kimmswick         38.37N 90.38W
06/30/2023  M0.75 inch       Jefferson          MO   Trained Spotter

            Emailed picture indicated the stone was
            slightly less than nickel-sized.

&&

MCF
Local storm report, Jun 30, 4:58 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
458 PM CDT Fri Jun 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     Hail             Mokane                  38.67N 91.87W
06/30/2023  M1.00 inch       Callaway           MO   Public

&&

PW
Local storm report, Jun 30, 5:19 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
519 PM CDT Fri Jun 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     Hail             3 SW Chamois            38.65N 91.81W
06/30/2023  M1.50 inch       Osage              MO   NWS Employee

&&

PW
Local storm report, Jun 30, 5:21 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
521 PM CDT Fri Jun 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Hail             1 ENE Chamois           38.68N 91.75W
06/30/2023  E1.00 inch       Osage              MO   CO-OP Observer

            Quarter-sized hail at Mark Lieneke farm.

&&

MCF
Local storm report, Jun 30, 5:26 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
526 PM CDT Fri Jun 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     Hail             Chamois                 38.68N 91.77W
06/30/2023  E1.50 inch       Osage              MO   Public

            Chamois resident observed hail between peas
            up to ping pong balls.

&&

MCF
Local storm report, Jun 30, 6:04 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service St Louis MO
604 PM CDT Fri Jun 30 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     Hail             1 ESE Mehlville         38.50N 90.30W
06/30/2023  M1.00 inch       St. Louis          MO   Public

&&

PW

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 4:57 PM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage48 min
Jun 30, 5:37 PM CDTSevere Thunderstorm WarningLSXSaint Louis38 min
Jun 30, 5:42 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Warren14 min
Jun 30, 6:31 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXJefferson, Saint Louis59 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.